Illinois, 2001Heat in Illinois, June 19, 2001
June 19, 2001 · NWS LSX · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 19, 2:15 PM CST, 45 minutes earlier.
Area forecast discussion, Jun 19, 2:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT TUE JUN 19 2001
VERY LMTD NEW MDL GUID AVBL FOR THIS FCST PCKG DUE TO NCEP BACK-UP
TEST. ONLY MDLS WERE AWFA MM5 AND LMTD NOGAPS AND CONFIDENCE IN THE
DETAILS OF THE AVBL FIELDS FM THESE IS NOT GREAT. NEW ZN PCKG WL BE
WEIGHTED TWDS CURRENT TRENDS FOR THE FIRST PD AND THEN USE BASIC
MASS FIELDS FROM MM5. WL ALSO GET A LK AT THE 18Z ETA BFR FINAL
RELEASE TO MAKE ANY LAST MINUTE ADJUSTMENTS.
LATEST SFC ANLYS AT 20Z HAD THE CDFNT FM FAR NW INDIANA TO SOUTH OF
UIN AND THRU MKC INTO SC KS. A DEFINED PRE-FRONTAL TROF/CNVRGNC LN
WAS LCTD FM NR LAKE OF THE OZARKS TO JUST NORTH OF STL TO NR KLAF.
WITHIN THE LAST 20 MIN OR SO...STRMS ARE TRYING TO DVLP ALG THIS SRN
BNDRY ACRS THE LSX CWFA WHERE AIRMASS IS QUITE UNSTBL AND WKLY
CAPPED WITH LAPS CAPES AOA 2500 J/KG AND CIN LT 10 J/KG. IT WUD
APPEAR IF THERE IS ANY SVR THREAT THIS EVNG IT WUD BE WITH STRMS
FRMG INVOF OF THIS BNDRY HOWEVER WK SHEAR RAISES QUESTIONS ON
ORGANIZATION POTNTL AND AS DISCD YDA WL NEED TO SEE CLUSTERS DVLP
GOOD COLD POOLS FOR MUCH OTR THAN PULSE ACTVTY.
OTW VERY PERSISTENT SHRA/TSRA OVR NW MO/NE KS OCCURRING IN ASSOCN
WITH WK LLJ AND DVRGNC ALF IN ENTRANCE RGN OF UPR MS VLY ULJ. WHILE
PCPN HAS STRUGGLED TO MOV EWD TDA...INDCTNS FM MM5 ARE THAT THE WK
LLJ BRANCH AND LRG SCALE FRCG SHUD SPRD EAST ACRS THE CWFA
TNGT...WITH WDSPRD PCPN DVLPG ACRS ALL BUT SRN PTNS OF THE AREA.
THERE ARE CERTAINLY SOME INDCTNS FOR HVY RAFL POTNTL INCLUDING K
INDICES INCRSG TO AOA 35 AND PW'S RISING TO ABV 1.5 IN BY LATER
TNGT. THE PRESENCE OF THE E-W ORIENTED BNDRY...BROAD MOIST S TO SW
H85 FLOW ALG AND NORTH OF THE SFC BNDRY...GOOD LRG SCALE FRCG AND A
WK THCKNS GRAD SUGGEST THE POTNTL FOR SOME BACKBLG AND TRAINING.
PRIND ARE THE THREAT OF HVY RAFL WUD BE GREATEST OVR MID MO. FFG
VLAUES ARE GENERALLY ABV 2 IN/3H. CONFIDENCE IN THE DETAILS IS NOT
GREAT ENUF FOR A FFA ATTM BUT WL PASS ON CONCERNS TO NEXT SHIFT AND
JUST MENTION HVY RN IN THE ZNS.
WL KP FAIRLY HI POPS IN ON WED AS MOIST H85 FLOW AND SUBTLE IMPULSES
CONT TO TRACK ACRS THE RGN AND PROVIDE ASCENT ALG AND NORTH OF THE
BNDRY. WL SLOWLY THEN TAPER POPS DOWNWARD WED NGT INTO
THURS...ENDING THEM FROM NORTH TO SOUTH.
ONLY MINOR ADJUSTMENTS TO THE EXTDD AS NEW GUID HAS BACKED OFF UPR
LOW IN THE TN VLY AND NOW HAS AN IMPRSV SUMMER LIKE UtPR RDG BLDG
ACRS THE CNTRL U.S. ERLY NEXT WK.
.STL...NONE
GLASS
In the hours before
Special weather statement, Jun 19, 10:55 AM CST, 4 hours 5 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-200100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1155 AM CDT TUE JUN 19 2001
THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE ENTIRE AREA.
FOR THE PERIOD: THIS AFTERNOON AND TONIGHT.
THE WEATHER OUTLOOK: STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP
ALONG AND NORTH OF A SLOW MOVING COLD FRONT...WHICH WILL SAG
SOUTHWARD TO NEAR THE I-44 CORRIDOR BY WEDNESDAY MORNING. DAMAGING
WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS.
THERE IS ALSO THE POTENTIAL FOR HEAVY RAINFALL WITH REPETITIVE
THUNDERSTORM COMPLEXES.
GLASS
Heat, St. Clair
- When
- June 19, 3:00 PM CST
- Where
- St. Clair forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 38.470, -89.928 (the zone’s center; the record gives no point)
An Alorton man was found dead in his home. The County Coroner ruled the cause of death as heat exhaustion. The temperature inside the house was well over 100 degrees. High temperatures on the 17th and 18th were in the lower to middle 90s with the Heat Index around 100.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, St. Clair | 2001-06-18 | 58 | Male | Permanent Home | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Kansas, June 19 to 22, 2001$2.3 million · 3 events
- Lightning Strikes in Kansas, June 19, 2001$534,000 · 4 events
- Flash Flood and Damaging Wind in Kansas, June 19 to 20, 2001$470,000 · 52 kt wind · 3 events
- Lightning Strike in Indiana, June 19, 2001$425,000 · 1 event
- Damaging Winds in Georgia, June 19, 2001$265,000 · 2 events
- Hail and Damaging Winds in Indiana, June 19, 20011 injured · $31,000 · 1.75 in hail · 34 events
- Hail and Damaging Wind in Ohio, June 19, 2001$75,000 · 1.25 in hail · 11 events
- Damaging Winds in Michigan, June 19, 2001$100,000 · 53 kt wind · 2 events
- Damaging Wind in Florida, June 19, 2001$75,000 · 1 event
- Lightning Strike in Indiana, June 19, 2001$70,000 · 1 event
- Hail and Damaging Winds in Michigan, June 19, 2001$55,000 · 53 kt wind · 3 events
- Damaging Wind in Alabama, June 19, 2001$30,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259041.